Alert archive / Kansas / River Flood Warnings in 2014

River Flood Warning 9, NWS Wichita, KS

June 10, 2014Saline County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 10, 2014, 3:06 PM CDT for Saline County, Kansas. It took effect at Jun 10, 2014, 3:30 PM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 3:06 PM CDT (20:06 UTC)
In effect from
Jun 10, 2014, 3:30 PM CDT
Expired
Jun 11, 2014, 7:18 AM CDT
In force
16 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Saline County, KS

The radar

The Topeka radar (KTWX), 135 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mulberry Creek (KS) near Salina (SLNK1). The gauge peaked at 24.31 ft at Jun 10, 2014, 5:00 PM CDT.

actionminormoderate102006/1006/1106/12
Action stage
22 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
27.4 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06869950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WGUS43 KICT 102006
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CDT TUE JUN 10 2014

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Mulberry Creek Near Salina affecting Saline County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC169-111006-
/O.NEW.KICT.FL.W.0009.140610T2030Z-140611T1218Z/
/SLNK1.1.ER.140610T2030Z.140611T0000Z.140611T0018Z.NO/
306 PM CDT TUE JUN 10 2014

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Mulberry Creek Near Salina.
* From this afternoon until Wednesday morning.
* At  2:45 PM Tuesday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 24.5 feet by this evening. The river will 
  fall below flood stage by this evening.
* Impact...At 24.0 feet...Agricultural flooding can be expected as 
  well as the county road near the gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Wed    Thu    Fri
  Salina          24.0  23.9  Tue 03 PM   10.5    4.6    4.5
    
&&
     
LAT...LON 3882 9792 3884 9787 3879 9757 3891 9758
      3889 9770 3894 9793             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 10, 12:47 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 10, 12:47 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT TUE JUN 10 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 455 AM CDT TUE JUN 10 2014

DURING THE NIGHT A DEEP BUT RATHER WEAK CYCLONE WAS SPINNING OVER THE
SOUTHEAST KS/NORTHEAST OK/NORTHWEST AR & SOUTHWEST MO BORDERS. LIGHT
RAIN CONTINUED TO WRAP AROUND THE CHARACTER FROM NORTHERN MO TO EAST
CENTRAL KS. NORTHEAST WINDS ~10MPH OVER EASTERN KS WERE BACKING TO THE
NORTH 10-20 MPH OVER THE CENTRAL THIRD OF KS.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 455 AM CDT TUE JUN 10 2014

TODAY & TONIGHT:
THE CYCLONE WILL MOVE EAST/NORTHEAST REACHING THE MID MS VALLEY EARLY
THIS EVENING THEN TOWARD THE LOWER GREAT LAKES LATE TONIGHT WHICH WILL
HAVE THE LIGHT RAIN ENDING IN A WEST TO EAST MANNER TODAY WITH LIGHT
RAIN EXITING SOUTHEAST KS ~7 PM. SKIES WOULD CLEAR IN LIKE MANNER AND
WITH LIGHT & VARIABLE WINDS SHOULD ENABLE LOWS TO DROP TO ~60F.

WED-THU:
THE PRIMARY ISSUE IS TIMING ARRIVAL OF THUNDERSTORMS AS A STRENGTHENING
UPPER-DECK TROF EXTENDING FROM SASKATCHEWAN & MANITOBA TO THE DAKOTAS
MOVES EAST TOWARD THE UPPER MS VALLEY. THIS WOULD BRING A COLD FRONT SE
WITH THE BOUNDARY SCHEDULED TO ARRIVE NORTHWEST KS EARLY THIS EVENING &
WITH THE FRONT MOVING SE ACROSS THE KS LATE WED NIGHT & THU INTO A
MOIST & INCREASINGLY UNSTABLE AIRMASS THUNDERSTORMS WOULD DEVELOP OVER
THE NW PLAINS WED EVENING THEN SPREAD SE TOWARD KICT COUNTRY LATE WED
NIGHT. THE LOWEST 10,000-15,000FT OF THE AIRMASS REMAINS QUITE DRY
ACROSS MOST OF CENTRAL KS WED EVENING. AS SUCH AM DELAYING
THUNDERSTORMS' ARRIVAL TO CENTRAL KS TIL ~10 PM BUT STILL ANTICIPATE
THUNDERSTORMS TO SPREAD QUITE RAPIDLY SE ACROSS THE NEIGHBORHOOD LATE
WED NIGHT. THE THUNDERSTORMS' ELEVATED NATURE WOULD MAKE DAMAGING WINDS
THE PRIMARY THREAT ALONG HEAVY RAINS. WITH THE FRONT MOVING RAPIDLY SE
THE THUNDERSTORMS SHOULD EXIT SOUTHEAST KS THU EVENING.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 455 AM CDT TUE JUN 10 2014

SEVERE THUNDERSTORMS ARE STILL ANTICIPATED. CENTRAL & SOUTH-CENTRAL KS
WOULD BE TARGETED LATE SAT AFTERNOON & SAT NIGHT WITH ALL AREAS AT RISK
SUN & SUNDAY NIGHT. IT APPEARS THE HAIL MAY BE QUITE LARGE...ESPECIALLY
OVER CENTRAL KS WHERE GFS DEPICTS 3500-4500 MLCAPES & ECMWF DEPICTS 6
KM BULK SHEAR REACHING ~50 KTS. NEXT WEEKEND WILL DRAW CONSIDERABLE
ATTENTION THE REST OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1247 PM CDT TUE JUN 10 2014

LOW CLOUDS ARE STICKING AROUND...BUT SLOWLY LIFTING TO VFR. MVFR
CEILINGS REMAIN AT KHUT AND KCNU...BUT KHUT IS EXPECTED TO SCATTER
OUT IN THE NEXT HOUR AND KCNU WILL LIFT IN THE NEXT FEW HOURS.
WINDS WILL GENERALLY DECREASE OVERNIGHT AND BECOME EASTERLY BEFORE
BECOMING SOUTHEASTERLY WEDNESDAY MORNING. THERE COULD BE SOME
LOWER MVFR VISIBILITIES WITH LIGHT AND VARIABLE WINDS AT KCNU
WEDNESDAY MORNING.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    80  59  86  65 /  20   0   0  70
HUTCHINSON      80  60  86  64 /  10   0   0  80
NEWTON          78  58  84  62 /  30   0   0  70
ELDORADO        77  57  83  63 /  40   0   0  60
WINFIELD-KWLD   81  58  86  64 /  30   0   0  60
RUSSELL         79  59  87  61 /  10   0   0  80
GREAT BEND      80  59  88  61 /  10   0   0  80
SALINA          80  58  85  63 /  10   0   0  80
MCPHERSON       79  59  85  63 /  10   0   0  80
COFFEYVILLE     75  55  83  63 /  50   0   0  30
CHANUTE         74  54  82  63 /  70   0   0  30
IOLA            71  54  81  63 /  80   0   0  30
PARSONS-KPPF    75  55  82  62 /  60   0   0  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 10, 10:00 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1000 AM CDT TUE JUN 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111500-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1000 AM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS TODAY. PLEASE REFER TO THE FLOOD WARNINGS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS WEDNESDAY NIGHT
AND FOR MOST OF SOUTH-CENTRAL AND ALL OF SOUTHEAST KANSAS ON
THURSDAY. THE PRIMARY THREATS WOULD BE WINDS AROUND 60 MPH AND VERY
HEAVY RAINS THAT WILL LIKELY CAUSE FURTHER FLOODING.

THE NEXT CHANCES FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. THE HAIL MAY BE QUITE
LARGE ALONG WITH WINDS AROUND 70 MPH AND VERY HEAVY RAINS. YOU
SHOULD LISTEN CLOSELY FOR UPCOMING FORECASTS AND OUTLOOKS ISSUED
TOWARD THE END OF THE WORK-WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:15 PM CDTSpecial Weather StatementICTGreenwood30 min
Jun 9, 7:18 PM CDTSpecial Weather StatementICTLabette27 min
Jun 9, 7:26 PM CDTAreal Flood WarningICTGreenwood4 hr
Jun 9, 7:39 PM CDTAreal Flood WarningICTMcPherson12 hr
Jun 9, 8:05 PM CDTAreal Flood WarningICTReno3 hr
Jun 9, 8:56 PM CDTRiver Flood WarningICTSaline27 hr
Jun 9, 8:58 PM CDTRiver Flood WarningICTSaline26 hr
Jun 9, 9:02 PM CDTRiver Flood WarningICTSaline48 hr
Jun 9, 9:31 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Russell, Saline65 hr
Jun 9, 9:47 PM CDTAreal Flood WarningICTRice12 hr
Jun 10, 7:02 AM CDTAreal Flood WarningICTGreenwood6 hr
Jun 10, 7:29 AM CDTAreal Flood WarningICTMcPherson7 hr
Jun 10, 3:31 PM CDTFlood WatchICTBarton, Butler, Chase, Ellsworth, Harvey, Lincoln and 7 more39 hr

Nearby

River Flood Warnings in Kansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.